Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 15, NWS Medford, OR

March 4, 2017

NWS Medford, OR issued this gale warning at Mar 4, 2017, 3:13 PM PST. It took effect at Mar 5, 2017, 10:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 3:13 PM PST (23:13 UTC)
In effect from
Mar 5, 2017, 10:00 AM PST
Expired
Mar 5, 2017, 4:00 PM PST
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

607 
WHUS76 KMFR 042313
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
313 PM PST SAT MAR 4 2017

PZZ370-051215-
/O.EXT.KMFR.SC.Y.0017.000000T0000Z-170307T1200Z/
/O.NEW.KMFR.GL.W.0015.170305T1800Z-170306T0000Z/
/O.NEW.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
313 PM PST SAT MAR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY. 

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT TONIGHT INTO
  SUNDAY MORNING...THEN WEST 25 TO 30 KT WITH GALE FORCE GUSTS TO
  40 KT LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WINDS
  BECOMING SOUTHWEST AND EASING BACK TO 15 TO 25 KT SUNDAY NIGHT
  INTO MONDAY.

* WAVES...STEEP 10 TO 12 FEET TONIGHT INTO SUNDAY
  MORNING...PEAKING AT 14 TO 16 FEET AT 12 SECONDS LATE SUNDAY
  MORNING THROUGH EARLY SUNDAY EVENING. SEAS WILL THEN REMAIN HIGH
  AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF
  THE REST OF THE WEEK. 

* AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN
  ALL AREAS TONIGHT THROUGH MONDAY NIGHT. GALES ON SUNDAY WILL BE
  MOSTLY FROM BANDON NORTHWARD...BUT VERY STEEP HAZARDOUS SEAS MAY
  EXTEND ALL THE WAY SOUTH TO CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-051215-
/O.EXT.KMFR.SC.Y.0017.000000T0000Z-170307T1200Z/
/O.NEW.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
313 PM PST SAT MAR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY. 

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT. GUSTS TO 35
  KT ARE POSSIBLE ON SUNDAY. 

* WAVES...STEEP 10 TO 12 FEET TONIGHT INTO SUNDAY
  MORNING...PEAKING AT 14 TO 16 FEET AT 12 SECONDS SUNDAY
  AFTERNOON AND EVENING. SEAS WILL THEN REMAIN HIGH AND STEEP
  THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF
  THE WEEK.

* AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN
  ALL AREAS TONIGHT THROUGH MONDAY NIGHT. ON SUNDAY...VERY STEEP
  HAZARDOUS SEAS WILL AFFECT AREAS BEYOND ABOUT 2 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-051215-
/O.EXT.KMFR.SC.Y.0017.000000T0000Z-170307T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
313 PM PST SAT MAR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT. GUSTS TO 35
  KT ARE POSSIBLE NORTH OF GOLD BEACH ON SUNDAY.  

* SEAS...STEEP 10 TO 12 FEET TONIGHT INTO SUNDAY MORNING...PEAKING
  AT 13 TO 15 FEET AT 12 SECONDS SUNDAY AFTERNOON AND
  EVENING...HIGHEST NORTH OF GOLD BEACH. SEAS WILL THEN REMAIN
  HIGH AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH
  OF THE REST OF THE WEEK. 

* AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN
  ALL AREAS TONIGHT THROUGH MONDAY NIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
298 
WHUS76 KMFR 051213
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
413 AM PST SUN MAR 5 2017

PZZ356-376-060115-
/O.EXT.KMFR.SC.Y.0017.000000T0000Z-170305T1800Z/
/O.EXA.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/
/O.NEW.KMFR.SC.Y.0018.170306T0300Z-170307T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
413 AM PST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST TUESDAY...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT THEN 20 TO 30
  KT WITH GUSTS TO 35 KT LATE THIS MORNING THROUGH THIS AFTERNOON.
  WINDS WILL BE STRONGEST NORTH OF GOLD BEACH AND BEYOND 8 NM FROM
  SHORE. SOUTHWEST TO WEST WINDS OF 15 TO 25 KT WILL FOLLOW
  TONIGHT THROUGH MONDAY NIGHT. GALES ARE POSSIBLE ON TUESDAY.

* SEAS...STEEP AT 10 TO 12 FEET EARLY THIS MORNING BUILDING TO A
  VERY STEEP PEAK OF 13 TO 17 FEET AT 12 SECONDS EARLY THIS
  EVENING. SEAS WILL BE HIGHEST NORTH OF GOLD BEACH AND BEYOND 8
  NM FROM SHORE. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH
  MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE
  WEEK. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-060115-
/O.EXT.KMFR.SC.Y.0017.000000T0000Z-170305T1800Z/
/O.CON.KMFR.GL.W.0015.170305T1800Z-170306T0000Z/
/O.CON.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/
/O.NEW.KMFR.SC.Y.0018.170306T0300Z-170307T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
413 AM PST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM 
PST TUESDAY...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT THEN 25 TO 35
  KT WITH GUSTS TO 45 KT LATE THIS MORNING THROUGH THIS AFTERNOON.
  SOUTHWEST TO WEST WINDS OF 20 TO 30 KT WILL FOLLOW TONIGHT 
  THROUGH MONDAY NIGHT. GALES ARE POSSIBLE ON TUESDAY.

* SEAS...STEEP AT 10 TO 12 FEET EARLY THIS MORNING BUILDING TO A
  VERY STEEP PEAK OF 15 TO 17 FEET AT 12 SECONDS EARLY THIS
  EVENING. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY
  NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-060115-
/O.EXT.KMFR.SC.Y.0017.000000T0000Z-170305T1800Z/
/O.CON.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/
/O.NEW.KMFR.SC.Y.0018.170306T0300Z-170307T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
413 AM PST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM 
PST TUESDAY...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT THEN 20 TO 30
  KT WITH GUSTS TO 35 KT LATE THIS MORNING THROUGH THIS AFTERNOON.
  SOUTHWEST TO WEST WINDS OF 15 TO 25 KT WILL FOLLOW TONIGHT 
  THROUGH MONDAY NIGHT. GALES ARE POSSIBLE ON TUESDAY.

* SEAS...STEEP AT 10 TO 12 FEET EARLY THIS MORNING BUILDING TO A
  VERY STEEP PEAK OF 14 TO 17 FEET AT 12 SECONDS EARLY THIS
  EVENING. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY NIGHT
  AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. 

* AREAS AFFECTED...WINDS AND SEAS WILL BE HIGHEST NEAR CAPES AND
  BEYOND ABOUT 2 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
197 
WHUS76 KMFR 052239
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PST SUN MAR 5 2017

...GALE FORCE WINDS WITH HIGH AND VERY STEEP SEAS LIKELY AGAIN 
TUESDAY...

.LOW PRESSURE WILL MOVE NORTHWARD JUST OFFSHORE TUESDAY ONCE AGAIN
BRINGING THE POTENTIAL FOR GALE FORCE WINDS TO THE COASTAL WATERS.
HIGH AND VERY STEEP SEAS ARE ALSO LIKELY. 

PZZ370-061145-
/O.CON.KMFR.GL.W.0015.000000T0000Z-170306T0000Z/
/O.CON.KMFR.SE.W.0017.000000T0000Z-170306T0300Z/
/O.EXT.KMFR.SC.Y.0018.170306T0300Z-170307T1500Z/
/O.NEW.KMFR.GL.A.0005.170307T1500Z-170308T0300Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
239 PM PST SUN MAR 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

* WINDS...WEST 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH LATE THIS
  AFTERNOON...THEN BECOMING SOUTHWEST AND DIMINISHING TO 20 TO 25
  KT THIS EVENING AND PERSISTING THROUGH EARLY TUESDAY MORNING.
  GALE FORCE SOUTH WINDS ARE LIKELY TO DEVELOP ON TUESDAY.

* SEAS...VERY STEEP 14 TO 16 FEET AT 12 SECONDS EARLY THIS
  EVENING...GRADUALLY SUBSIDING TO 10 TO 12 FEET OVERNIGHT INTO
  MONDAY, BUT REMAINING HIGH AND STEEP THROUGH EARLY TUESDAY
  MORNING. VERY STEEP SEAS ARE LIKELY AGAIN ON TUESDAY. 

* AREAS AFFECTED...GALES AND VERY STEEP SEAS LATE THIS AFTERNOON
  INTO THIS EVENING WILL SUBSIDE OVERNIGHT, BUT ALL AREAS WILL
  HAVE WINDS AND SEAS HAZARDOUS TO SMALL CRAFT OVERNIGHT THROUGH
  MONDAY NIGHT. ON TUESDAY, GALES AND VERY STEEP SEAS ARE LIKELY
  TO RETURN TO ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ350-356-376-061145-
/O.CON.KMFR.SE.W.0017.000000T0000Z-170306T0300Z/
/O.EXT.KMFR.SC.Y.0018.170306T0300Z-170307T1500Z/
/O.NEW.KMFR.GL.A.0005.170307T1500Z-170308T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
239 PM PST SUN MAR 5 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

* WINDS...WEST TO SOUTHWEST 15 TO 25 KT...WITH GUSTS TO 30
  KT...EXCEPT 20 TO 30 KT WITH GUSTS TO 35 KT BEYOND 8 NM FROM
  SHORE AND NORTH OF GOLD BEACH. WINDS EASE TO 15 TO 25 KT ALL
  AREAS LATE THIS EVENING THROUGH MONDAY NIGHT. GALES ARE LIKELY
  ON TUESDAY.

* SEAS...VERY STEEP 13 TO 17 FEET AT 12 SECONDS EARLY THIS
  EVENING...HIGHEST BEYOND 8 NM FROM SHORE AND NORTH OF GOLD
  BEACH. SEAS GRADUALLY SUBSIDING TO 10 TO 12 FEET OVERNIGHT INTO
  MONDAY, BUT REMAINING HIGH AND STEEP THROUGH EARLY TUESDAY
  MORNING. VERY STEEP SEAS ARE LIKELY AGAIN ON TUESDAY.  

* AREAS AFFECTED...VERY STEEP SEAS LATE THIS AFTERNOON INTO THIS
  EVENING WILL SUBSIDE OVERNIGHT, BUT ALL AREAS WILL HAVE WINDS
  AND SEAS HAZARDOUS TO SMALL CRAFT OVERNIGHT THROUGH MONDAY
  NIGHT. ON TUESDAY, GALES AND VERY STEEP SEAS ARE LIKELY TO
  RETURN TO ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA 
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD 
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL 
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN 
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 4, 9:10 AM PST, 6 hours 3 minutes earlier.

Area forecast discussion, Mar 4, 9:10 AM PST, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
910 AM PST Sat Mar 4 2017

.DISCUSSION...
No updates are needed this morning as forecast elements are in
good shape.

Reports from trained weather spotters and automated weather
stations indicate that 1-2 inches of rain fell in the last 24
hours through 830AM PST in Curry County. A report from 2800 feet
in the Curry County Coastal Mountains indicated wet snow falling
there. Snow levels range from 2500-3000 feet on the coast, to near
4000 feet across the West Side into the Cascades, and then to as
high as 4500-5000 feet in Modoc and Lake Counties.

We expect snow impacts to greatly increase tonight through Sunday
as snow levels fall and precipitation increases across the
forecast area. Snow impacts tonight into Sunday morning are then
likely to continue into Monday for lower elevation areas. As has
previously been indicated by preceding shifts, the influence of
the March sun and ground temperatures will limit valley snow
impacts, especially during the afternoon hours Sunday and Monday.
BTL

&&

.AVIATION...04/12Z TAF CYCLE...Freezing levels will be near 3500
feet today. There will be numerous morning showers with a mix of
VFR and MVFR and areas of obscured terrain...though local IFR
ceilings are possible in the Umpqua and Rogue Valleys through 18Z.
The next front will move onshore early this afternoon into this
evening with a slight chance for thunderstorms from the coastal
waters to the coastal range. It will also bring an increase of
precipitation as it moves inland through the evening with
increased coverage of MVFR, and mountain obscuration. Freezing
levels will drop to near 2000 feet late tonight into Sunday
morning as the character of precipitation changes to tapering
showers and snow showers with a mix of VFR and MVFR. -DW

&&

.MARINE...Updated 330 AM PST Saturday 4 March 2017...The headlines
are unchanged from the inherited forecast with a small craft
advisory in effect through Monday. Gusts could briefly reach gale
force as a front moves through with a slight chance of thunderstorms
this afternoon. Winds will briefly and slightly diminish tonight
then winds increase again with the next front on Sunday. This front
is likely to be slightly stronger than today's system and once again
may bring gale force gusts from late morning into the afternoon
north of Cape Blanco.  Seas will reach a peak of 13 to 15 feet at 12
seconds early Sunday evening, then gradually ease into Monday
evening. Models are still showing the potential for gales and very
steep seas on Tuesday. Additional disturbances will bring periods of
moderate or higher winds with steep to very steep seas through the
week. -DW

&&

.PREV DISCUSSION... /Issued 346 AM PST Sat Mar 4 2017/

DISCUSSION...Currently, numerous showers are spread across the
area ahead of a passing cold front. Snow levels are currently
hovering around 4000 feet, but once the cold front moves through,
these will drop considerably through today and into tonight. Snow
showers will continue in the mountains today, with light rain in
the valleys, but no additional significant accumulations are
expected. That is, until tonight, when the heavier precipitation
arrives.

The upper level trough will push towards our area tonight, with
strong dynamics and lift accompanying another surge of moisture.
Snow levels will have lowered to at least 1500 feet by this time,
and the setup will be conducive to heavy mountain snows. All area
passes are likely to see accumulations tonight into Sunday, and
travel difficulties are expected. Confidence is very high for
snow occurrence and amounts, with exceptional model agreement. A
winter weather advisory is in place for this, and details on the
headlines can be found at PDXWSWMFR.

One feature that does warrant our eye will be a small scale
surface low that is expected to develop offshore and push into the
coast late tonight into early Sunday morning. Models bring the
low ashore somewhere between Eureka and Cape Blanco, and where it
arrives and the track it takes inland could make a significant
difference in the forecast, as it impacts precipitation
development and winds. Currently, the forecast brings the low
ashore near Brookings late tonight, then arcs it over Medford and
Crater Lake early Sunday morning, but this could easily change
given the smaller scale and speed at which the low is moving. it
will be interesting to see how this plays out.

The upper level trough will then pass overhead Sunday into Monday
morning, and this is when mountain snow will really pile up. With
the cold air aloft, the atmosphere will be quite unstable, and
showers will be numerous and heavy at times. In fact, it will not
be out of the question for thunder to accompany any of the
heavier, more developed convective showers. With already low snow
levels dragged down even further by the heavier precipitation,
thunder snow may even be observed. Given the showery nature of
precipitation expected Sunday into Monday, confidence in snow
amounts is much lower. Will leave the Winter Storm Watch in place
for now.

While no heavy snow amounts are expected this weekend for the
valley floors, it is entirely likely that an inch or two will make
its way down to below 1000 feet, especially on Sunday. A big
uncertainty will be ground temperatures, which may keep snow from
accumulating, or may end up producing a slushy mess on area roads.
Any heavy showers could easily drag snow levels down to 500 feet
or lower, and quickly produce accumulating snow before it can
fully melt. Those headed out and about this weekend, even in the
valleys, should be prepared for the possibility of slick roads and
quickly deteriorating conditions.

Tuesday, yet another system will make it's way onshore. models
are showing a deepening surface low approaching the Oregon coast,
and while there is little in the way of upper level support, there
is little reason to believe that we will not see another round of
moderate to heavy precipitation, not to mention gusty winds,
especially along the coast. Snow levels will have risen by this
point, but only to about 3000 feet, and as the system passes, snow
levels should rise even further as warm advection quickly moves
in behind the departing front.

More systems are likely to pass through the area through the
remainder of the week and into next weekend, but by this point,
model solutions have diverged quite a bit, and confidence is not
high enough to pin down specifics. Suffice to say, the active and
wet pattern is not expected to come to an end before next weekend.
-BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 4 PM PST Sunday for ORZ027>031.
     Winter Storm Watch from Sunday afternoon through Monday
     afternoon for ORZ030-031.
     Winter Storm Watch from Sunday afternoon through Monday
     afternoon for ORZ029.
     Winter Weather Advisory until 4 PM PST Sunday ABOVE 1500 FEET
     for for ORZ021>026.
     Winter Storm Watch from Sunday afternoon through Monday
     afternoon for ORZ021>026.
     Winter Storm Watch from Sunday afternoon through Monday
     afternoon for ORZ027-028.

CA...Winter Storm Watch from Sunday afternoon through Monday
     afternoon for CAZ080>084.
     Winter Weather Advisory until 4 PM PST Sunday for CAZ080>083.
     Winter Weather Advisory until 4 PM PST Sunday for CAZ085.

Pacific Coastal Waters...
- Small Craft Advisory until 4 PM PST Monday for PZZ350-356-370-376.

BTL/BPN/DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:13 PM PSTHazardous Seas WarningMFR28 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.